MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381854
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: observed 2 of the packages were partially opened at both ends of the package, 9 packages were partially opened at the top of the blister pack, 5 packages were partially opened at the bottom of the blister pack.Seals on 6 of the packages were found to be intact.Although the packages were received opened / partially peeled, there was no physical evidence to confirm or to support manufacturing process related issues for the defect.A capa has been opened to investigate the package open seal defects and implement corrective actions.Investigation conclusion: conclusions: the defect of package damaged/defective/other, as stated in the subject of the pir was confirmed with the returned unit.No anomalies were found and all the process characteristics that directly influence the seal strength (seal transfer and top web glue) were met.The units were acceptable per specification requirements.Did the evaluation confirm the customer's experience with the bd product? yes; the customer experience was confirmed based on the evaluation that was performed on the returned unit.Were we able to reproduce the customer's experience with the bd product? no; it was not necessary to achieve reproduction of the customer¿s experience, as the defect was confirmed.The corrective action statement is approved/authorized and final review of the complaint will be conducted by designated complaint handling unit.Investigation completed by: (b)(4).Lot #: 5300852.Complaint: package damaged/defective/other.Customer verbatim: the packages weren¿t sealed properly.Lot analysis: device/batch history record review: no.Reason: dhr¿s are available for reviews as needed and are required for quality issues relating to product traceability or if the reported incident is a medical device reportable (mdr).This incident is neither; therefore no dhr review is required.Findings: as this complaint was a mdr; -dhr review was performed on the following lot number: 5300852 ¿ the lot number was packaged on packaging line 11 from november 1, 2015 thru november 2, 2015.In process samples passed inspections for blister thickness, bad seal/cut/holes, seal transfer width, package leak test and packaging attributes throughout the packaging process per the control plan.Qn / sap database review: no.Reason: a review of the qn/sap database is not required for a s1 - o1 level a investigation per cpr ¿ 071.Visual analysis observations and testing: received 22 unused iag 16ga units in partially opened packages from the lot number 5300852.Visual/microscopic examination: observed 2 of the packages were partially opened at both ends of the package, 9 packages were partially opened at the top of the blister pack, 5 packages were partially opened at the bottom of the blister pack.Seals on 6 of the packages were found to be intact.The analysis of top web adhesive: the product characteristics require a minimum of 1/8¿ seal transfer.This characteristic was met.In addition the paper top web of the returned unit was analyzed under uv light.The glue used to seal the top and bottom webs is uv fluorescent.The analysis revealed an adequate amount of top web adhesive.The key variables that affect seal strength are: seal transfer/width and top web glue.Both of these variables were looked at during the investigation.Test description: method no.: results: visual/uv light n/a.Meet manufacturing specifications: yes; the returned units provided for evaluation for this incident met the manufacturing specification requirements.Was the device used for treatment or diagnosis? treatment root cause.Relationship of device to the reported incident: indeterminate.Comment: although the packages were received opened / partially peeled, there was no physical evidence to confirm or to support manufacturing process related issues for the defect.Rationale: capa (b)(4) has been opened to investigate the package open seal defects and implement corrective actions.Other actions taken (if applicable): product quality is evaluated during the manufacturing and packaging process with prescribed attributes inspections.These inspections are performed by operators to ensure any gross process changes are identified.If defects are observed, disposition of the product, root cause and corrective action(s) are applied according to the quality control plan.
 
Event or Problem Description
It was reported that the 16 g x 1.16 in (1.7 mm x 30 mm) bd insyte¿ autoguard¿ shielded iv catheter was not sealed properly.Found before use.No serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
Correction; patient id was reported as (b)(6), but should have been reported as (b)(6).Pir update: from: medical device brand name: 144012.To: bd insyte¿ autoguard¿ shielded iv catheter.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key6970854
Report Number1710034-2017-00256
Device Sequence Number781288
Product Code FOZ
UDI-Device Identifier00382903814541
UDI-Public00382903814541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2018
Device Catalogue Number381854
Device Lot Number5300852
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;